Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 76, NWS Charleston, WV

June 12, 2001Vinton County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 12, 2001, 7:11 PM EDT for Vinton County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2001, 7:11 PM EDT (23:11 UTC)
Expired
Jun 12, 2001, 7:45 PM EDT
In force
34 min
Issued by
NWS Charleston, WV
Area
Whole counties

County Vinton County, OH

The radar

The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 884 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
884 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 122312
SVRRLX
OHC163-122345-
/NEW.KRLX.SV.W.0125.122311-122345/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
711 PM EDT TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN VINTON COUNTY IN OHIO...

* UNTIL 745 PM EDT...

* AT 709 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 3 MILES EAST OF LAKE HOPE STATE PARK...MOVING
  SOUTHEAST AT 15 MPH.

* SOME LOCATIONS IN THE PATH INCLUDE...ZALESKI

<<CALL TO ACTION>>HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE
LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THEQ
STORM PASSES.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:35 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 12, 3:35 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
335 PM EDT TUE JUN 12 2001

MODELS NOW IN FAIRLY GOOD AGREEMENT IN MOVEMENT OF REMNANTS OF
ALLISON. NOW A MORE NORTHEASTERLY TRACK WITH LITTLE..IF ANY...EFFECT
ON CWA WEATHER. MANY TIMES..SUBSIDENCE TO THE WEST OF A TROPICAL
SYSTEM GIVES MUCH OF THE CWA GREAT WX. CHANCE SHOWERS INTO WV MTNS
ZONES WITH EASTERLY FLOW. CHC SHOWERS/TSTMS DROPPING INTO SE OH AND
NRN WV ZONES LATER TONIGHT AS MCS IN IA/IL TRACKS ESE AND WEAKENS.
OTHERWISE...HAZY...VERY WARM AND HUMID WITH CHANCE OF MAINLY
AFTERNOON SHOWERS/TSTMS. NGM GUID TEMPS LOOK GOOD.

ONLY MINOR CHANGES IN EXTENDED FORECAST.

.RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END/ZINN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:59 PM EDTSevere Thunderstorm WarningRLXAthens46 min
Jun 12, 7:36 PM EDTSevere Thunderstorm WarningRLXMorgan39 min
Jun 12, 7:44 PM EDTFlash Flood WarningRLXAthens3 hr
Jun 12, 7:46 PM EDTSevere Thunderstorm WarningRLXVinton44 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.